MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA22-70/I20-30
Medical Device Problem Codes Off-Label Use (1494); Device-Device Incompatibility (2919); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Aneurysm (1708); Clinical Endoleak (4843)
Date of Event 12/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was treated for an abdominal aortic aneurysm (aaa) with implant of an afx2 bifurcated stent graft and an afx vela suprarenal.An angiogram showed an endoleak at the junction of the afx2 bifurcated stent graft and an afx vela suprarenal that the physician determined was either a type iiia or a type iiib endoleak.The physician elected to implant a gore cuff (non-endologix) to overlap the distal half of the afx vela suprarenal.The final angiography showed that the endoleak had disappeared, and the procedure was completed.Approximately two (2) years post initial procedure, the patient presented with a rapidly growing aortic aneurysm diameter and symptoms of anemia.The patient had a reverse taper neck that was significantly bending backward as well as the anemia prior to the initial treatment.The physician has decided that additional treatment is required.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the aneurysm enlargement complaint is unconfirmed and the type iiia endoleak of the aortic components (poor apposition) is confirmed.This is moderately consistent with the reported adverse event/incident.The complaint is likely anatomy related as the superior stent margin of the afx2 main body was placed in the 49.4-degree aortic angulation and thickened calcium caused poor apposition in the angulation, which likely contributed to the type iiia endoleak.The initial procedure was off label due to concomitant product use of a non-endologix cuff.This did not appear to contribute to the reported event.Procedure related harms could not be identified.The final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key21095369
Report Number3011063223-2025-00004
Device Sequence Number8629458
Product Code MIH
UDI-Device Identifier00818009015105
UDI-Public(01)00818009015105(17)250516
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/16/2025
Device Model NumberBEA22-70/I20-30
Device Lot Number2577461009
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/10/2024
Supplement Date Received by Manufacturer01/27/2025
Initial Report FDA Received Date01/07/2025
Supplement Report FDA Received Date03/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL, LOT # 2594357004; GORE CUFF (NON-ENDOLOGIX)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale